Hail, Berkshire
- When
- June 20, 5:01 PM EST
- Where
- Berkshire County, Lanesborough
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -73.217
A trained spotter reported that penny-sized hail occurred in Lanesborough.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 20, 4:10 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 510 PM EDT TUE JUN 20 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... COLD FRONT MOVING THROUGH THIS EVENING WILL BRING AN END TO THE SCATTERED SHWRS/TSTMS. STILL THE POTENTIAL FOR ISOLATED SEVERE STORMS EARLY THIS EVENING...BUT SO FAR THIS AFTN ALL THE SEVERE ACTIVITY HAS BEEN TO OUR NORTH AND EAST. IT WILL BECOME MAINLY CLEAR AND MUCH LESS HUMID LATER TONIGHT AS HIGH PRESSURE BUILDS IN...WITH A MOSTLY SUNNY AND PLEASANT DAY WEDNESDAY AS THE HIGH PRESSURE AREA CRESTS OVER THE REGION. INCREASING SOUTHERLY FLOW WILL BRINGS CLOUDS AND HUMIDITY BACK TO THE REGION WEDNESDAY NIGHT WHICH WILL PERSIST INTO FRIDAY. THERE IS THE POTENTIAL FOR A SHOWER OR THUNDERSTORM AT ANY TIME FROM LATE WEDNESDAY NIGHT INTO FRIDAY...BUT NO SIGNIFICANT FEATURES NOTED DURING THIS PERIOD TO ORGANIZE ACTIVITY UNTIL A COLD FRONT MOVES INTO THE FORECAST AREA ON FRIDAY. THE HIGHEST POPS DURING THIS PERIOD HAVE BEEN FORECAST FOR FRIDAY...BUT EVEN ON FRIDAY THE POPS ARE IN THE CHANCE RANGE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FRONTAL BOUNDARY DISCUSSED ABOVE WILL PUSH JUST SOUTH OF THE REGION BY SATURDAY MORNING...AND ONLY A LITTLE BIT FURTHER SOUTH BY SUNDAY MORNING. AFTER THAT POINT IT WILL STALL AND REMAIN IN PLACE THROUGH THE REST OF THE LONG TERM PERIOD AS IT SLOWLY WASHES OUT. GREAT UNCERTAINTY DURING THIS PERIOD WHICH COULD WIND UP BEING A PROLONGED WET PERIOD BASED ON SOME MODEL FORECSATS...BUT COULD ALSO WIND UP BEING A DECENT WEEKEND BASED ON OTHER FORECASTS. AT THIS POINT WILL KEEP MUCH OF THE NORTHERN PART OF THE FORECAST AREA DRY...OR ONLY FORECAST SLIGHT CHANCE POPS DURING THE WEEKEND. HIGHER POPS WILL BE FORECAST ACROSS THE SOUTH. EARLY NEXT WEEK HAVE FORECAST 30-40 PERCENT POPS FOR ALL AREAS. && .AVIATION... MAINLY VFR CONDS WILL PREVAIL THROUGH THIS EVENING. SCT SHRA/TSRA AND BRIEF MVFR CONDS POSSIBLE UNTIL EARLY EVENING...AS A COLD FRONT PUSHES EASTWARD THRU THE AREA. SKIES WILL CLEAR THIS EVENING...AS SFC HI PRES AND DRIER AIR BUILDS IN FROM THE WEST. HOWEVER...THERE WILL BE ENOUGH RESIDUAL LOW LVL MOISTURE AND WINDS WILL BE LIGHT ENOUGH FOR FOG TO FORM GENERALLY AFTER MIDNIGHT. MVFR TO IFR CONDS WILL BE ASSOC WITH THE FOG. WITH DRYING LOW LEVELS AND PLENTY OF SUNSHINE...ANY FOG WILL QUICKLY SCOUR WITHIN A COUPLE HOURS AFTER SUNRISE WITH PREVAILING VFR CONDS THEREAFTER. SFC WINDS WILL BE WEST TO NORTHWEST 10-15 KTS THRU EARLY THIS EVENING...DIMINISHING TO LIGHT AND VARIABLE OVERNIGHT AND WED MORNING. && .HYDROLOGY... SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD FRONT PASSAGE THIS EVENING WILL ONLY AMOUNT TO BETWEEN ONE QUARTER AND ONE THIRD OF AN INCH OF RAIN IN SOME SPOTS. NO RESPONSE FROM RUNOFF IS EXPECTED IN AREA RIVERS AND STREAMS. DRY CONDS WILL DOMINATE OVERNIGHT AND THROUGH THE DAY WEDNESDAY...AS HIGH PRESSURE AND DRIER AIR BUILD IN FROM THE WEST. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATE WEDNESDAY NIGHT INTO THURSDAY AS A WARM FRONT APPROACHES FROM THE WEST. UNSETTLED WEATHER WILL CONTINUE THURSDAY NIGHT AND FRIDAY...WITH A FRONTAL BOUNDARY DRAPED SOMEWHERE ACROSS THE REGION. THERE IS STILL SOME QUESTION ABOUT THE WEATHER FOR THE WEEKEND...BUT AS OF NOW IT APPEARS THE BEST THREAT FOR RAIN WILL BE ACROSS SOUTHERN AREAS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1241 PM EDT TUE JUN 20 2006 MAZ001-025-NYZ041-043-049-050-052>054-060-061-084-VTZ013>015- 211100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA- NORTHERN WASHINGTON-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1241 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHINGTON...SARATOGA... SCHENECTADY...ALBANY...RENSSELAER...COLUMBIA...BENNINGTON... WINDHAM AND BERKSHIRE COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 521 HAS BEEN ISSUED FOR THIS AREA UNTIL 800 PM. DAMAGING STRAIGHT LINE WIND GUSTS OF 58 MPH OR MORE ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS...BUT LARGE HAIL IS ALSO POSSIBLE. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM WEST TO EAST AT 30 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES... WASHINGTON...SARATOGA...SCHENECTADY...ALBANY...RENSSELAER...COLUMBIA... BENNINGTON...WINDHAM AND BERKSHIRE COUNTIES. CTZ001-013-NYZ032-033-038>040-042-047-048-051-058-059-063>066-082- 083-211100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER- HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN- 1241 PM EDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY FROM THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 413 PM EDT TUE JUN 20 2006 NYZ047-202100- SCHOHARIE NY- 413 PM EDT TUE JUN 20 2006 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WINDS IN EXCESS OF 40 MPH THIS STORM WAS LOCATED NEAR JEFFERSON...OR ABOUT 10 MILES EAST OF DAVENPORT...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH BLENHEIM AND BREAKABEEN BY 435 PM EDT GILBOA BY 440 PM EDT LIVINGSTONVILLE BY 450 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT TUE JUN 20 2006 NYZ048>050-052-202100- WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-EASTERN ALBANY NY- SOUTHERN SARATOGA NY- 425 PM EDT TUE JUN 20 2006 ...A STRONG THUNDERSTORM IN ALBANY...SCHENECTADY AND SARATOGA COUNTIES... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR ROTTERDAM...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ROTTERDAM...SCHENECTADY...ALPLAUS AND EAST GLENVILLE BY 430 PM EDT NISKAYUNA BY 435 PM EDT COLONIE AND GUILDERLAND BY 440 PM EDT LATHAM AND LOUDONVILLE BY 450 PM EDT GREEN ISLAND BY 455 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT TUE JUN 20 2006 NYZ060-061-202115- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY- 435 PM EDT TUE JUN 20 2006 ...A STRONG THUNDERSTORM IN COLUMBIA COUNTY... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR CLERMONT...OR ABOUT 10 MILES EAST OF SAUGERTIES...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ANCRAM BY 455 PM EDT COPAKE BY 510 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 444 PM EDT TUE JUN 20 2006 NYZ084-VTZ013-202115- BENNINGTON VT-SOUTHERN WASHINGTON NY- 444 PM EDT TUE JUN 20 2006 ...A STRONG THUNDERSTORM IN BENNINGTON AND WASHINGTON COUNTIES... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 15 MILES WEST OF DORSET...OR ABOUT 8 MILES NORTHWEST OF SALEM...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... DORSET BY 505 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 508 PM EDT TUE JUN 20 2006 NYZ053-054-202200- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY- 508 PM EDT TUE JUN 20 2006 ...STRONG THUNDERSTORMS IN RENSSELAER COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 45 MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CENTER BRUNSWICK TO CENTER BRUNSWICK TO WYANTSKILL...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF TROY TO TROY...AND MOVING EAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... AVERILL PARK BY 515 PM EDT GRAFTON BY 525 PM EDT BERLIN BY 535 PM EDT JPV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL MOORES MILL 41.70N 73.75W
06/20/2006 M0.88 INCH DUTCHESS NY TRAINED SPOTTER
&&
OKEEFEThe Albany radar (KENX), 70 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail. Local standard time, as filed.
A trained spotter reported that penny-sized hail occurred in Lanesborough.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521036.